U.S. doctors online nowAsk doctors free
PA
A 21-year-old female asked:

I just started taking vyvanse (lisdexamfetamine) 30mg and im having trouble sleeping. would it be ok to take zzzquil at night so i can sleep???

2 doctor answers6 doctors weighed in
Dr. Grant Boyer
Clinical Psychology 31 years experience
Consult: See you prescribing physician. A lower dose may be better as it may allow you to sleep better. Sleep disruption is a common side effect with stimulants. Do not add another medication without talking to your doctor.
Dr. Robert Kohn
Dr. Robert Kohn commented
Psychiatry 38 years experience
advise no; imeds are a risk to benefit ratio. There is high likelyhood a lower dose of 20 + an Ir of 5 might not cause insomnia. Unless 30 is so good you should not need med to sleep to treat the insomnia side effect of Vyvasnse. Was insomnia a prior to med prioblem?
Nov 18, 2017
Dr. William Singer
Pediatric Neurology 52 years experience
Better choices: Rather than adding another drug, consider an alternative Vyvanse (lisdexamfetamine). There are other commonly used medications for ADHD that may not cause your sleep difficulty. Soeak to your prescriber.
Last updated Nov 18, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.